MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PROCEED; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR HI-TORQUE PROCEED; WIRE, GUIDE, CATHETER
Model Number 1030902
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Stretched (1601); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional ht command device referenced is filed under separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, 100% stenosed posterior tibial artery, below the knee.A 300cm ht command es guide wire (gw) was advanced to the lesion but could not cross the heavy calcification and was removed without issue.An ht proceed angled guide wire was advanced but failed to cross the lesion.The wire was pulled back to reposition, and resistance was noted.During removal, the wire separated in the anatomy.The coils were separated.A snare was used to remove the separated portions, but the platinum tip could not be removed and remains in the patient anatomy.There was no adverse patient sequela and no clinically significant delay in procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional inspections were performed on the returned guide wire.The reported stretched coils and tip separation were conformed.The reported failure to advance and entrapment of the device were unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.A cine was received and reviewed by an abbott vascular clinical specialist.The cine review concluded that the ht proceed was reported as utilized to cross heavy calcification within the artery.Resistance was experienced by the physician which is presumed to be the wire lodged in the calcification.The wire then separated during the attempt to remove the wire from the anatomy.It should be noted that electronic instructions for use guide wire hi-torque proceed fda states: carefully observe the instructions under ¿do not¿ and ¿do¿ below.Failure to do so may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.In this case, the reported ifu violation of use against resistance does not appear to have caused or contributed to the reported complaint.There was no damage or contaminations noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.In this case, based on the reported information and cine review, the investigation determined the reported failure to advance, entrapment of the device, separation and stretched coils appear to be related to operational circumstances of the procedure.During advancement, the guide wire encountered resistance with the challenging anatomy likely caused the tip of the guide wire to lodge in the calcification causing the failure to advance.Manipulation against resistance during retraction resulted in the reported separation stretched coils and subsequent noted damaged to the guide wire.Additionally, the reported treatment appears to be related to the case circumstances as a snare was used to remove the separated portions, but the platinum tip could not be removed and remains in the patient anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE PROCEED
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11609051
Report Number2024168-2021-02689
Device Sequence Number3897983
Product Code DQX
UDI-Device Identifier08717648321429
UDI-Public08717648321429
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K201834
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number1030902
Device Catalogue Number1030902
Device Lot Number0100261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight125